New message

Questions, experiences and reviews (31)

Message Written by
Can taking the otc medication Chlorpheniramine maleate (Antihistamine) make you sweaty at times?
I have been taking the Antihistamine Chlorpheniramine maleate for 4 days because of a sinus headache and all of a sudden I will start getting really hot and sometimes lightly perspire. Is this to be expected from Chlorpheniramine maleate? Thanks.
mermaid007
05/27/10
Reply
  Hey, look on the packing it came in, or if you dont have that, look on the bottle, if its in one. It might tell you. i looked it up and got this in the info for side effects....

"Avoid becoming overheated or dehydrated during exercise and in hot weather. Chlorpheniramine can decrease perspiration and you may be more prone to heat stroke."

So uh, you should stop taking it, my friend. Take a different kind. Also, you may want to see your doctor and ask about it.
Timothy
05/27/10
Are the following classified as narcotics: 1.Phenylpropanolamine Hydrochloride 2.Chlorpheniramine Maleate &..?
Are the following classified as narcotics:
1.Phenylpropanolamine Hydrochloride
2.Chlorpheniramine Maleate
3. Dicyclomine Hydrochloride
Please let me know for each item. Is there a list available online where the names of narcotic items used in medicnes is listed?
Thanks.
Axe
08/07/06
Reply
  You can check on the web site webmd.com. It has all you want to know about any med.
mrsreadalot
08/07/06
Can you take chlorpheniramine maleate and loratadine together?
I wanted to know if I could take 10 mg of loratadine and 4 mg of chlorpheniramine maleate together.
loratadine is a 24-hour allergy relief medicine and chlorpheniramine maleate is a 4-hour allergy relief medicine.
Amia Marie
06/03/06
Reply
  Ask a doctor or pharmacist.
dgrhm
06/03/06
Diphenhydramine hydrochloride and Chlorpheniramine maleate?
Is there and difference between diphenhydramine hydrochloride and Chlorpheniramine maleate or are they both the same thing thanks.
zack
06/30/10
Reply
  I am Dr Sonia . I am an ENT Specialist [Specialist in diseases of the Ear ,Nose ,Throat and Head and Neck Surgery] practising in Bangalore ,India.
Diphenhydramine and Chlorpheniramine are both first generation antihistmines. They are not the same drug but belong to the same category of medicines.
Diphenhydramine is a component of the popular Benadryl available over the counter and chlorpheniramine is present in many cold and cough remedies such as piriton.

It is not a good idea to combine both the medications unless recommended by your doctor.

Dr Sonia Suprabha Venugopal
http://drsoniasv.webs.com
dr sonia s v
06/30/10
Is it bad to take Antidepressants and Antihistamines together? Example: Zoloft and Chlorpheniramine Maleate.?
I have been taking 50mg of Zoloft. At night I take 8mg of Maleate for sleep and minor allergies. Is that ok?
NP
03/03/11
Reply
  It is double the normal dose of Chlorphenamine, you should be taking 4mg.
You could try Diphenhydramine 50mg at bedtime and take your Zoloft in the morning.
Simon W
03/03/11
what kind of things do you need to take up to cure yourself against the common cold?
when i say things i mean : brompheniramine maleate, paracetamol, chlorpheniramine maleate, phneylephrine hydrochloride, phenylphromine and the like please answer this
or you can just from those above, b ut please be sure that it right THANKS!
uhm
ok
i need to pick one of this because i'm goint to test a drug. .
this are the ingredients by the way of the cold medicines that can be bought from the local drugstore
zowyx
09/17/06
Reply
  well first off. all those products you mention will only treat the symptoms___there is NO cure for the common cold. staying away from large groups of people and diligently washing your hands around infectious people are good ways to stop yourself from getting it. lots of sleep and lots of fluids are the only things that help me. be careful if your like me and a lot of others--dont take any cold medication that has any ingredient with the words ephedrine or ephrine; lots of folks get high blood pressure , heart palpitations, anxiety attacks, restlessness, and hypersensitivity from it, and its used in a LOT of cold medications.
mickey
09/17/06
Can you take aspirin with the anti-histamine Chlorpheniramine Maleate 4mg?
Ralph
04/11/11
Reply
  Most certainly. They won't hurt a thing if taken together.
John M
04/11/11
Will taking Chlorpheniramine Maleate 2 mg & Dextromethorphan Hydrobromide 15mg (Coricidin) make you drowsy?
mermaid007
07/17/09
Reply
  both list drowsiness as a side effect so I'd say the combination could make you quite drowsy. I know the antihistamine would on its own. As an aside, the guy before me just got reported-no one likes a spammer. ridiculous!
Jess
07/17/09
i took 3 tablets of chlorpheniramine maleate, which is 12mg, is it still safe?
i was told to take 2 per night, but i forgot i took a second one and took another thinking the other was my second. is it still safe? i'm 5'4 and about 110lbs.
Tina Lang
03/16/11
Reply
  Yes,it's safe.Just make sure your more careful next time.You might want to invest in a very inexpensive medication divider which allows you to divide up your medications into individual sections...Monday - Sunday.This way you won't be so likely to make the same mistake twice.
Oh,and just ignore the other answerer...this 'super mario' seems to have nothing more to do with 'it's' time then to come and offer useless advice/insults.
Hope everything works out for you.Take care.
Jennifer
03/16/11
Will taking chlorpheniramine maleate (Chlor-Trimeton) daily for my allergies have any effects on my heart?
I have been taking Chor-Trimeton for several years now and am just concerned that I might be causing damage to myself. It does help with my allergy headaches, but at what cost?
JoJo
01/02/10
Reply
  none whatsoever
Stephen
01/02/10
what if any is the difference between Chlorpheniramine Maleate&Diphenhydramine Hydrochloride in Antihistamines
I've had really bad alergic reaction in/on my skin my doctor prescribed 4 pills at once not to exceed 8 in 24 hour period.That seems to be working on my skin only it knocks me out cold. Im trying to find out if there r any alternatives, thank you ,your answer is greatly appreciated.
Me_She_Me_i_Her:)
10/13/06
Reply
  Well, for one thing both are antihistamines. ALL antihistamines have the side effect of drowsiness. Diphenhydramine, is used in products such as bendryl, and in night time sleep aids. Chlorpheneramine is used in some medications that help to clear up a cough, or to help you breathe better when you are stuffed up and is usually only found in prescription medicines. As I haven't worked in a pharmacy for about 4 years now, some newer medications may contain it now. Unfortunately, any antihistamine will have that sleepiness side affect. Ask your doctor to prescribe you something else with either less of a dosage of antihistamine, or something else altogether. Just be sure that he knows all over the counter medications and prescription medicines that you are currently taking so that he won't prescribe something that will react with anything else you are taking. Good Question and best of luck to you and yours.- James
zekemilli4
10/13/06
how much chlorpheniramine maleate (or piriton tablets lol) is dangerous?
my hayfever has been killing me today and I think I've taken too many piriton tablets - Im pretty happy go lucky with pills but now Im feeling a bit funky - cannot find ANY information on google as to whether or not Im in danger so any (sensible) answers would be greatly appreciated!
pretty_in_pink_xx
04/26/11
Reply
  The most I've taken of that was 4mg, and I was a kid. It just put me to sleep hard. I seriously don't think you'll die if you're just "feeling funky." I know that you can take up to 100mg of diphenhydramine. It's a prescription dose, but it's still an OTC medication. I think the worst that will happen is that you'll get a really dry mouth and fall asleep. You can hallucinate too. I think you'll be OK.

04/26/11
Atenolol VS Enalapril Maleate?
I had 25mg of Atenolol for around 4 year.
Utill recently I have some heart racing during office our(Sitting).
Then then doctor change the medicine to Enalapril Maleate(Renitec).
Taken for around 2 weeks.
I read that Enalapril Maleate(5mg) may cause RENAL will Atenolol do so.

25mg of Atenolol VS Enalapril Maleate(5mg) which one is better if consider side effect and safe for prolong use?
Andy A
01/14/08
Reply
  I'm assuming you are on these drugs for high blood pressure.

Both drugs have a strong evidence base supporting their use as blood pressure lowering agents and many years of wider clinical experience. Recently however, a trial called ASCOT suggested that a blood pressure lowering regimen based on an ACE inhibitor (like enalapril) was more effective in reducing the risk of some cardiovascular complications long term (mainly stroke).

ACE inhibitors are the BP lowering treatment of choice in some groups, including diabetics and those at high cardiovascular risk. Beta-blockers still have a role and any patients already on beta-blockers, whos BP is now well controlled should probably stay on them since BP control is the optimal goal.

ACE inhibitors are very well tolerated drugs. Approximately 10% of patients will develop a troublesome dry cough and around 20% may have a temporary reduction in renal function (kidney function) which is often transient and simply requires close monitoring. There is a huge evidence base supporting the use of ACE inhibitors for BP and other cardiovascular conditions.

I hope this helps....
Heart Doc
01/14/08
Can excessive intake of cough syrup cofton kill me? plz hepl !!!!!!?
i have drunk a full 100ml bottle of cofton which is a cough & cold syrup...its making dizzy
it has
chlorpheniramine maleate
ammonium chloride
sodium citrate
and it says that antihistamines is one of the ingredient
should i call my dad?
Faith :)
11/29/10
Reply
  First, settle down. The more you worry the worst it will be.
It won't kill you.
It sure as hell won't be pleasant if you weren't planning on tripping but now you have to deal with it.
Sit down, drink water, and relax.
I am not sure why you took it in the first place but hey, now you know.
I wish you the best of luck.
Milkthecows
11/29/10
Where can I get Generic Actifed without paying a lot of money?
I am looking for CHLORPHENIRAMINE maleate, phenylephrine HCI, the generic version of Actifed.

We used to be able to get the Equate version from Walmart, but the meth-heads have ruined it for us, at least for the time being. The generics have been pulled from store shelves.

Where can I still find this in larger quantities for a reasonable price? I want to make sure we're going to be okay, until this crisis has abated. It's scary not being able to breathe.
londoncalling1979
10/15/10
Reply
  Check with reputable Canadian POMpharmacy.com , they might carry generic actifed. They have lots of cheap generic meds for the reasonable price.
Thomas D.
10/18/10
Why and what is maleate in medicine?
I use Enalapril for high blood pressure. My mom uses Enalapril Maleate for high blood pressure. What is the Maleate for? I tried to look it up, but only found that it is in a lot of medicines, but not what the function of the maleate is...
snowlin
05/19/10
Reply
  enalapril maleate. 5 mg tablet. What is in this leaflet. This leaflet ... Your baby may absorb this medicine in the womb or from breast milk and therefore there is
http://blood-pressure.emedtv.com/enalapril/enalapril-maleate.html
Mary Boo
05/19/10
Does Coricidin Cough & Cold (Chlorpheniramine Maleate 4 mg, Dextromethorphan Hydrobromide 30 mg) make u drowsy?
Will Dextromethorphan HBr 15 mg & Doxylamine succinate 6.25 mg make you drowsy. The first one is Coricidin and the last one Nyquil, need something for a cold and to get some sleep.
mermaid007
11/04/08
Reply
  It should, but I'd recommend generic Benadryl. Dextromethorphan isn't very effective at lower dosages and Benadryl is dirth cheap.
cypheron
11/05/08
What is the risk of taking enalapril maleate? Should certain medacations not be taken with it?
enalapril maleate (hypertension treatment)
Luis A
06/28/06
Reply
  The major risk is renal failure and hypotension- People taking it should avoid taking Lithium and salt substitutes
EVELYN F
06/28/06
Is Pheniramine Maleate available in New York? What is its brand name there?
I have Urticaria.As a self medication attempt I want some advice.My Indian doctor has suggested Avil (Pheniramine Maleate). I think it is not available here in New York now what should I do? and can it be available without medical prescription?
Yogesh Pandya
08/26/09
Reply
  Pheniramine Maleate is available in many over the counter products in the United States. Most of the time it is found in cough and cold products as well as eye drops. With the cough and cold products however, they contain other active ingredients, so I do not recommend that you take them on a regular basis.

Avil is the brand name of Pheniramine Maleate and is only available by a prescription in the United States. It can be purchased online from pharmacies such as CVS Care Mark (if not available in your area) but you must have a valid prescription from a doctor to purchase the medication.

Over The Counter Name brands that includes Pheniramine Maleate as an active ingredient are:
EYE DROPS:
Visine Antihistamine And Redness Relief Eye Drops
Walgreens Eye Allergy Relief
Naphcon A Allergy Relief Eye Drops
Rite Aid Allergy Relief Eye Drops
Opcon A Itching And Redness Reliever Eye Drops
Opcon A Eye Allergy Relief

COUGH AND COLD PRODUCTS:
TheraFlu Flu And Sore Throat Packets Natural Apple Cinnamon Flavor
Walgreens WalFlu Night Time Severe Cold Lemon Flavor Packets
TheraFlu Sinus And Cold Lemon Flavor Packets
Walgreens WalFlu Flu And Sore Throat Applie Cinnamon Flavor Packets
batraylover
08/26/09
Is it good idea to take Tylenol 8 Hour, Benadryl, & Vicks Formula 44 Custom Care Day Cough Suppressant?
Is it good idea to take Tylenol 8 Hour, Benadryl, & Vicks Formula 44 Custom Care Day Cough Suppressant OR Tylenol Cold Multi – Symptom Day / Night Pack?

Tylenol 8 Hour: Acetaminophen – 650 mg in each caplet & Take 2 caplets every 8 hours.

Benadryl Allergy: Diphenhydramine HCl – 25 mg in each gelcap & Take 2 gelcap every 4 to 6 hours.

Vicks Formula 44 Custom Care Day Cough Suppressant: Dextromethorphan HBr – 30 mg in each 15 ml tablespoon & Take 15 ml (1 Tablespoon) every 6 to 8 hours.

OR

Tylenol Cold Multi – Symptom Day / Night Pack

Daytime Rapid Release Gels: Acetaminophen – 325 mg in each gelcap, Dextromethorphan HBr – 10 mg in each gelcap, and Phenylephrine HCl – 5 mg in each gelcap & Take 2 gelcaps every 4 hours.

Nighttime Rapid Release Gels: Acetaminophen – 325 mg in each gelcap, Chlorpheniramine maleate – 2 mg in each gelcap, Dextromethorphan HBr – 10 mg in each gelcap, and Phenylephrine HCl – 5 mg in each gelcap & Take 2 gelcaps every 4 hours.

For Example of Consuming in 24 Hours:

Consuming Tylenol 8 Hour, Benadryl Allergy, and Vicks Formula 44 Custom Care Day Cough Suppressant in 24 Hours.

Consuming 3900 mg of acetaminophen, 300 mg of Diphenhydramine HCI, and 240 mg of Dextromethorphan HBr in 24 hours.

OR

Consuming Tylenol Cold Multi – Symptom Day / Night Pack in 24 Hours.

Consuming 3900 mg of Acetaminophen, 24 mg of Chlorpheniramine maleate, 120 mg of Dextromethorphan HBr, and 60 mg of Phenylephrine HCl in 24 hours.
Mr. Monkey
10/27/10
Reply
Can EDTA capsules (400 mg) be taken with Enalapril Maleate capsules (20 mg)?
Will this combination lower blood pressure below normal? I intend to take 2 EDTA capsules a day. I am currently taking Enalapril Maleate (20 mg) once a day. Please advise me. Thank you.
ruthmanyg
12/19/06
Reply
  There have been no studies of EDTA in conjunction with antihypertensive medication. Strongly suggest you consult your cardiologist before trying to combine the two.
essentiallysolo
12/19/06
Is it okay to take Actifed Cold and Allergy with Advil Cold and Sinus?
Actifed C&A does not contain Pseudoephedrine. It's Chlorpheniramine maleate and phenylephrine HCl, which is an antihistamine and a nasal decongestant, respectively. I read somewhere that this is the new reformulated Actifed (I'm guessing that it used to contain Pseudoephedrine).

Advil C&S --> Ibuprofen and Pseudoephedrine

I took Advil C&S around 10 P.M. and it should be taken every 4-6 hours. After 4 hours (2 A.M.), can I start taking Actifed? I've been taking Advil C&S every 4 hours since 10 P.M. last night, so I've been on it for a whole day. I'd like to switch to Actifed. The Advil took care of my muscle aches, but my nose is running like a waterfall. I'm plugging up my nostrils with tissue balls. The post-nasal drip is giving me a sore throat.

Also, since the Actifed does not contain Pseudoephedrine, would it have been okay to take them at the same time if I really had to? I was thinking that it wouldn't be such a good idea because both of them contain nasal decongestants, except one is phenylephrine HCl and the other is Pseudoephedrine.

Thanks in advance!
FLYPino
09/14/10
Reply
  Yahoo is a risky place to take your health, but yes you can handle both drugs if you are an adult, but I wouldn't make a habit of it. No other pills for high blood pressure, beta blockers, arrythmia, anxiety or tranquilizers. You may get a little temporary prostate trouble, enlarged, or in an extreme case, bladder infection.
Van Bo
09/14/10
What is the side affects of Amlodipine maleate?
brianpayne.1@btinternet.com
04/20/06
Reply
  Some side effects of the use of amlodipine may be:

Very often: peripheral edema (feet and ankles) - in 1 of 10 users
Often: dizzyness, palpitations, muscle, stomach or headache, dyspepsia, nausea - in 1 in 100 users
Sometimes: blood disorders, development of breasts in men (gynecomastia), impotence, depression, insomnia, tachycardia - in 1 in 1,000 users
Rarely: erratic behavior, hepatitis, jaundice - in 1 in 10,000 users
Very rarely: hyperglycemia, tremor, Stevens-Johnson syndrome - in 1 in 100,000 users
bluescape420
04/20/06
i am takeing atenolol and enalapril maleate both does that sound correct?
Edward D
06/13/08
Reply
  Yes...a good combination of a beta blocker and ACE inhibitor.
DR.DUDE
06/14/08
Can I take Benadryl & allergy eye drops (naphazoline & Pheniramine Maleate are active ingredients)?
bens60r
04/12/08
Reply
  Yes You sure can. I do it all the time.
I get severe allergic reactions to cats to where I am almost brought to my knees in fatigue and soreness/weakness. I pack on more than just Benadryl and Eye drops. I take Claratin-D, Benadryl and Allergy eye drops and I am still fine.
SO you should be fine.
Everyones Entitled To My Opinion
04/12/08
what is fluvoxamine maleate wat is it use for? what the side effects?
my dr thinks it be good for me i forgot to ask question cos i was so tried.
Sammmi
12/01/08
Reply
  Fluvoxamine is widely prescribed to treat major depression, and anxiety disorders such as Obsessive-Compulsive Disorder, Obsessive-Compulsive Spectrum Disorder, Panic Disorder, Social Phobia, and Post-Traumatic Stress Disorder.

Fluvoxamine is indicated for children and adolescents with OCD.

Unapproved/off-label/investigational

Fluvoxamine is also used for the treatment of children and adolescents with social phobia, separation anxiety disorder, or generalized anxiety disorder.

Fluvoxamine may help in the treatment of Irritable Bowel Syndrome.
laughingtiger82
12/01/08
which of this three medication give glaucoma...Alphagan,Timolol Maleate,or Prednisolone Acetate?
asbaanee
04/10/08
Reply
  glaucoma is an increase in intra-ocular pressure which needs drugs as alphagen and timolol to decrease aqueous humor the fluid in the eye or exactly to allow removal of xxs fluid so prednisolone unless prescribed by a doc for severe inflammation is not suitable
dremadagwa
04/10/08
Where can you buy Enalapril Maleate 20mg and Novilin 70/30 over the counter?
Please, I need to know if you can find it at Rite Aid or something. Somebody I know doesn't have insurance and I would like to know if by any chance that you can buy it OTC. Thank you!
d a i i
02/18/09
Reply
  You can buy it over the counter in Thailand. But in the so called developed world you are stuck with the money grabbing Doctors and drugstores. How Sad!

02/18/09
Can you take Neo Citran if you are allergic to salicylic acid?
I have already looked at the label but it doesn's say anything about it. The ingredients of this medicine are Paracetamol, Pheniramine Maleate, and Phenylephrine Hydrochloride. Thanks for your help in advance!
godord14
11/06/10
Reply
  You're ok. There is no salicylic acid (ASA) in that list.
scoutma53
11/06/10
Need Help!! Possible Overdose?
My friend is 17 years old and weighs rougly 80kg. He is on 10mg of escitalopram for depression and anxiety yet he hasn't taken it today. He earlier had 12 demazin tablets (total of 720mg of pseudoephedrine and 48mg of chlorpheniramine) as well as 90mg of cyclobenzaprine. It has been a few hours now and he just took 140mg of fluoxetine is this a dangerous combination? he says he feels quite strange.
Luke
09/14/09
Reply
  Yes, that is a very dangerous combination, especially with the cyclobenzaprine. Assuming this is a legitimate question, your friend needs to go to the hospital NOW.
marbledog
09/14/09
can anyone tell me the chemical name of hydroxyurea drug?
pharmacologically speaking, this drug is an anti-cancer chemotherapy drug
@nidhi no i mean chemical name like for example, the chemical name of panadol is paracetamol, or that of piriton is chlorpheniramine

07/25/09
Reply
  Nidhi is correct, hydroxyurea IS the chemical name; it can also correctly be called hydroxycarbamide.
LordGodGoose
07/25/09

Consumer feedback Disclaimer
Status updates

stillchip: @krisstraub 60mg pseudoephedrine, 500mg acetaminophen , 4 mg chlorpheniramine maleate. A common sinus mixture that works for me.
Alenistoz: Tegaserod Maleate Side Effects
llangerslager: @DoctorChristian just a little favour please Doc, can you drive on these tablets Prochlorperazine maleate?? Major debate going on here!haha!